Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 27, 2006, 6:11 PM PDT for Plumas County, Sierra County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 6:11 PM PDT (01:11 UTC)
- Expired
- Jun 27, 2006, 6:36 PM PDT
- In force
- 25 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Plumas County, CA, Sierra County, CA
The radar
The Reno radar (KRGX), 81 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 280112 SVRREV CAC063-091-280215- /O.NEW.KREV.SV.W.0007.060628T0111Z-060628T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 611 PM PDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA THIS INCLUDES THE CITIES OF...BLAIRSDEN...BECKWOURTH CENTRAL SIERRA COUNTY IN NORTHERN CALIFORNIA THIS INCLUDES THE CITY OF SIERRAVILLE * UNTIL 715 PM PDT * AT 605 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CALPINE...OR ABOUT 8 MILES NORTH OF SIERRAVILLE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BECKWOURTH BY 710 PM PDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LAT...LON 3953 12035 3958 12026 3993 12034 3986 12074 $$ TRC
1 follow-up statement
000 WWUS55 KREV 280136 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 638 PM PDT TUE JUN 27 2006 CAC063-091-280143- /O.CAN.KREV.SV.W.0007.000000T0000Z-060628T0215Z/ PLUMAS CA-SIERRA CA- 638 PM PDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIERRA AND SOUTHEASTERN PLUMAS COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM NEAR GRAEAGLE HAS WEAKENED. AS A RESULT...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THIS STORM IS STILL STRONG AND MAY PRODUCE SMALL HAIL...HEAVY RAIN AND GUSTY WINDS UNTIL 7 PM. LAT...LON 3953 12035 3958 12026 3993 12034 3986 12074 $$ MILNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
215 PM PDT TUE JUN 27 2006
.SHORT TERM...
MOISTURE PLUME NOW FIRMLY IN PLACE OVER CA AND EXTREME WRN NV. SMOKE
AND HAZE FROM ACTIVE WILDFIRES DELAYED CONVECTION BY ABOUT AN HOUR
COMPARED TO YESTERDAY BUT INITIAL CELLS IN WRN LASSEN COUNTY APPEAR
TO BE CONTAINING MORE RAIN AND ARE BARELY MOVING. SFC DEW POINTS ARE
HIGHER THAN MONDAY...RANGING FROM THE 30S IN WRN NV TO THE MID-UPPER
40S ACROSS THE TAHOE BASIN AND NERN CA. ACTIVITY WILL CONTINUE TO
INCREASE THROUGH EARLY EVENING ACROSS MOST OF THE REGION...WITH A
FEW LINGERING CELLS CONTINUING OVERNIGHT IN ERN CA AND FAR WRN NV.
THE MOISTURE PLUME WITH PW VALUES OF AN INCH OR MORE AND SURFACE DEW
POINTS NEAR 50 DEGREES WILL SPREAD ACROSS WRN NV ON WEDNESDAY...
WHILE A POTENT SHORTWAVE ROTATING AROUND THE PERIPHERY OF THE RIDGE
ACROSS NRN CA WILL PROVIDE EXTRA LIFT FOR ORGANIZED CONVECTION. THE
POTENTIAL FOR LOCALLY HEAVY RAIN WILL EXIST IF ENOUGH HEATING ALLOWS
FOR FULL DEVELOPMENT OF TSTMS...WHICH WILL RECEIVE MENTION IN THE
ERN CA AND FAR WRN NV ZONES ON WED AFTERNOON. HOWEVER...A FLASH
FLOOD WATCH IS NOT PLANNED SINCE OVERALL THE SOILS ARE QUITE DRY AND
WILL BE CAPABLE OF ABSORBING MOST RAINFALL. THERE IS ALSO A
POSSIBILITY THAT OVERDEVELOPMENT OF CONVECTION AND CLOUD COVER TOO
EARLY IN THE DAY COULD RESULT IN LIGHTER STRATIFORM RAIN AND ONLY
EMBEDDED CONVECTION ACROSS THE REGION LATER WED AFTERNOON AND INTO
THE EVENING. MODEL SOUNDINGS INDICATE STORM MOTION AROUND 15-20 MPH
FROM THE SOUTH OR SOUTHWEST WHICH WOULD ALSO REDUCE GENERAL FLOOD
THREAT. ONLY AREAS OF CONCERN MAY BE LOCAL FLOODING ON STEEP SLOPES
IN BURN AREAS FROM ACTIVE AND RECENT WILDFIRES...IF CELLS LINGER OR
TRAIN ACROSS THOSE AREAS. LEFTOVER ISOLD SHOWERS OR TSTMS ARE
POSSIBLE IN THE NRN ZONES LATER WED NIGHT.
BY THURSDAY...THE BEST POTENTIAL FOR TSTMS SHIFTS INTO W-CNTRL NV AS
FLOW ALOFT BECOMES SW AND WEST WINDS AT THE SURFACE PUSH THE THERMAL
TROF INTO CNTRL AND ERN NV. THE NAM-WRF MODEL DELAYS THE ONSET OF SW
FLOW SO INITIAL CELLS COULD DEVELOP OVER THE LAKE TAHOE BASIN AND
NERN CA BEFORE BEING PUSHED OFF THE CREST LATER IN THE AFTERNOON. BY
FRIDAY THE SW FLOW SHOULD BRING DRIER AND MORE STABLE AIR TO AREAS
FROM RENO-TAHOE NORTHWARD WHILE WEAKER FLOW IN THE SRN AND ERN ZONES
AND LEFTOVER MOISTURE AND HEATING WILL ALLOW FOR ISOLD PM CONVECTION
SE OF A WALKER TO LOVELOCK LINE. MJD
.LONG TERM...SATURDAY THROUGH TUESDAY...
STRONG RIDGE OVER THE SWRN CONUS WILL KEEP TEMPERATURES WARM THROUGH
THE EXTENDED. ON SATURDAY THE RIDGE IS EXPECTED TO INTENSIFY AND
SPREAD WEST. WITH THE PERIPHERY OF THE RIDGE MOVING TO THE WEST
COAST..SLY FLOW WILL ALSO BE SHUNTED TO THE WEST. WITH LESS
MOISTURE BEING ADVECTED INTO THE WESTERN GREAT BASIN THE AIR MASS
WILL START TO DRY OUT OVER THE WEEKEND. PRECIPITABLE WATER VALUES
ARE PROGGED TO DECREASE TO LESS THAN 0.50 INCH OVER MOST OF THE KREV
CWFA SATURDAY AND SUNDAY. WILL KEEP A SLIGHT CHANCE OF TSRA OVER
SRN MONO AND MINERAL COUNTIES FOR SATURDAY AFTN AND EVENING WITH THE
LINGERING MOISTURE AND WARM SURFACE TEMPERATURES/STRONG LLVL
INSTABILITIES.
WITH THE STRONG RIDGE OVER OUR REGION ON SUNDAY WE SHOULD SEE A
DRIER SWLY FLOW. BECAUSE OF THIS HAVE KEPT THE FORECAST FOR SUNDAY
DRY. THE UPPER RIDGE STRENGTHENS SIGNIFICANTLY ON MONDAY...TAKING
ON LESS OF A NEGATIVE TILT AND BUILDING NORTH INTO CENTRAL ALBERTA.
HEIGHTS AT 500 MB ARE PROGGED BY THE GFS TO RISE TO 594 DAM OVER
CENTRAL NEVADA. WITH THE AMPLIFYING RIDGE...UPPER LEVEL WINDS WILL
BACK TO MORE SLY ON MONDAY. AS A RESULT WE WILL SEE INCREASING
MOISTURE ADVECTION INTO THE SIERRA AND WRN NEVADA. THE CENTER OF
THE RIDGE SHOULD MOVE TO THE NORTH INTO THE CENTRAL ROCKIES AS A
TROUGH STARTS TO UNDERCUT IT TO THE SOUTHWEST. THIS WILL BACK OUR
UPPER LEVEL FLOW TO MORE SSELY WHICH WILL INCREASE OUR MOISTURE
ADVECTION EVEN MORE. HAVE KEPT MENTION OF SLIGHT CHANCE TSRA FOR
MONDAY...AND HAVE EXPANDED COVERAGE OF TSRA TO WRN HALF OF THE CWFA
FOR TUESDAY. WITH THE SLY FLOW...WARM AIR ADVECTION WILL HELP TO
OFFSET ANY INCREASE IN CLOUDINESS WITH AFTERNOON HIGHS MONDAY AND
TUESDAY APPROACHING 100 DEGREES IN WRN NEVADA VALLEYS. OHARA
&&
.AVIATION...
VFR CONDITIONS CONTINUING INTO WEDNESDAY. IN WESTERN NEVADA
VISIBILITIES WILL BE DECREASED SOME IN AREAS OF SMOKE. SCATTERED
THUNDERSTORMS AGAIN EXPECTED THIS AFTERNOON AND EVENING WITH LOCALLY
HEAVY RAINFALL AND GUSTY WINDS NEAR THUNDERSTORMS. OHARA
&&
.FIRE WEATHER...
ISOLATED TO SCATTERED THUNDER WILL CONTINUE TO RESULT IN A THREAT
FOR NEW FIRE STARTS AND ERRATIC FIRE BEHAVIOR THROUGH MID EVENING.
WHILE HEAVY RAIN MAY FALL LOCALLY...AREAS OUTSIDE THESE RAIN CORES
WILL BE SUSCEPTIBLE AGAIN TO STRONG AND SHIFTING OUTFLOW WINDS AND
VERY DRY CONDITIONS WITH LITTLE OR NO RAINFALL.
ISOLATED CONVECTION WILL BE POSSIBLE OVER THE EASTERN SIERRA INTO
NORTHEAST CALIFORNIA OVERNIGHT AS SHORTWAVE ENERGY PROVIDES LARGE
SCALE SUPPORT. STORMS WILL BE ELEVATED IN NATURE AND THEREFORE STILL
CAPABLE OF DRY LIGHTNING STRIKES. HOWEVER THE COVERAGE WILL BE MORE
ISOLATED OVERNIGHT ONCE THE EVENING STORMS DIMINISH. HUMIDITY LEVELS
WILL BE ON THE RISE EXCEPT FOR FIRE ZONE 453 WHERE POOR RECOVERIES
CAN BE EXPECTED FOR ONE MORE NIGHT.
ON WEDNESDAY MOISTURE WILL DEEPEN AND THE THREAT FOR DRY LIGHTNING
WILL DIMINISH CONSIDERABLY. STORMS WILL BRING MORE WIDESPREAD
WETTING RAINS AND THERE IS EVEN A THREAT FOR LOCAL HEAVY
RAINFALL/FLASH FLOODING. FIRE CREWS AND OFFICIALS SHOULD MONITOR THE
LATEST FORECASTS AND POSSIBLE FUTURE STATEMENTS ON THIS POSSIBILITY.
HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING THROUGH 10 PM THIS EVENING ZONES
450...453...AND 458.
CA...RED FLAG WARNING THROUGH 10 PM THIS EVENING ZONES
270...271...AND 278.
&&Hazardous weather outlook, Jun 27, 7:00 AM PDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PDT TUE JUN 27 2006 CAZ070>073-NVZ001>005-280400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM TODAY FOR THUNDERSTORMS WITH STRONG OUTFLOWS AND ISOLATED DRY LIGHTNING FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. SEE FNUS55 KREV FWFREV FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MOISTURE WILL RESULT IN STRONGER THUNDERSTORMS WITH HEAVY RAINFALL. FLASH FLOOD POTENTIAL WILL INCREASE GREATLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:05 PM PDT | Severe Thunderstorm Warning | REV | Nevada, Plumas, Sierra | 55 min |
| Jun 27, 7:27 PM PDT | Severe Thunderstorm Warning | REV | Nevada, Sierra | 38 min |
| Jun 27, 9:34 PM PDT | Flash Flood Watch | REV | Lassen, Modoc, Mono, Plumas, Sierra | 23 hr |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.